| Model Number |
ZXR00 |
| Medical Device Problem Code |
Expulsion (2933)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that a zxr00 18.0 diopter lens was implanted in the patient's right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2018 because of patient complaints of excessive halos, glare, and starbursts.At explant there was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was a non-johnson and johnson lens.There was no patient injury and the patient states that the halos and glare are ''better'' after the exchange.No additional information was provided.
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 05/08/2018.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.One of the haptic was broken and there was a tweezer or forceps marks on the haptic of the lens.Investigation of the return sample and the condition of the return sample do not suggest the fiber and damage were introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.